Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 189, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 19, 1995, 9:33 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1995, 9:33 PM CDT (02:33 UTC)
- Expired
- Jul 19, 1995, 10:04 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Edwards County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1731 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 200231 RRA SVRDDC KSC047-097-200315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 933 PM CDT WED JUL 19 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...SOUTHWESTERN EDWARDS COUNTY...NORTHWESTERN KIOWA COUNTY AT 930 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF GREENSBURG OVER OPEN FARMLAND EAST OF WINDHORST. THIS STORM IS MOVING SOUTHEAST AT 15 MILES AN HOUR AND WILL REACH MULLINVILLE AND GREENSBURG BY 1015 MPH CDT. IT IS LIKELY PRODUCING HAIL UP TO AN INCH IN DIAMETER AND TORRENTIAL RAINS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM OVER OPEN FARMLAND IN KIOWA AND EDWARDS COUNTIES...YOU SHOULD SEEK SHELTER AT ONCE. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:50 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 19, 8:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 850 PM CDT TUE JUL 19 1995 QSTN FOR TNGT IS POPS AND TEMPS ALG WITH PROSPECTS FOR RW+. MAX MSTR CNVGNC IS IN AREA OF BEST UPSLP OVR SE CO WHERE TSTMS ALRDY FIRING. PER RAOB ANALS ISOLD PCPN TOTALS OF 3.5 INCHES PSBL BUT ANY CNVCTN WHERE BNDRY LYR TEMPS DROP BLO 70 WL DUMP ENTIRE COLUMN WITH MAX PSBL FM RAOB OF 5.5 INCHES. GOING FCST FOR LCLY HVY RA LKS GOOD ON THIS COUNT SINCE LOWS FCST IN MID 60S CROSSES THE CRITICAL TEMP. WAA SHWN ON PRFLRS AND WRM FNTGNS OVR RGN SHD PROVIDE CONTD CNVCTV FOCUS TNGT SO GOING 50% POPS ALSO LKS RSNBL. IN SHORT...NO CHG FM GOING FCST FOR TNGT. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:03 AM CDT | Flash Flood Warning | DDC | Barber | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.